# 1st INTERNATIONAL CONFERENCE ON INTERCULTURAL DIALOGUE THROUGH THE ARTS: COMMUNITY DEVELOPMENT, EDUCATION, POLICY

### DAY 1 THURSDAY 21st SEPTEMBER 2017 (LOCATION: SAGA UNIVERSITY, SAGA CITY) (Free of charge & open to the general public)

Time		Location
08:30 - 09:00	Registration Student Volunteers: Maki Maeda, Sopnil Mehedi, Devi Oktabrianti, Janjira Sukwai	Room A101, Art Building 1, 2F
09:00 - 09:30	Opening Address Speakers: Stephanie Ann Houghton, Peter Roux, Dana Lee Angove & Elida Maria Matsumoto	Room A101, Art Building 1, 2F
09:30 - 11:00	Session 1 (RP) Saga Dance Revitalization Project Moderator: Dana Lee Angove PP1 - Takami Suzuki: History of Saga traditional dance (Menburyu/Furuyu): A literary view PP2 - Stephanie Ann Houghton: Dance fitness as heritage management/revitalization: An intercultural view PP3 - Kenji Fukudome: Supporting ageing society through dance fitness: A scientific view	Room A101, Art Building 1, 2F
11:00 - 11:30	Break	
11:30 - 13:00	Session 2 (RP) Graduate Research Presentations Moderator: Stephanie Ann Houghton PP4 - Janjira Sukwai: Intercultural Space PP5 - Devi Oktabrianti: Dance and non-verbal communication PP6 - Maki Maeda: Promoting intercultural communication through art	Room A101, Art Building 1, 2F
13:00 - 13:45	International Lunch Please bring a packed lunch to share	
13:45 - 14:00	Dance Performance Moderator: Stephanie Ann Houghton DP1 - Muhamad Mustofa: Indonesian REMO dance	Room A101, Art Building 1, 2F
14:00 - 16:00	Session 3 (RP) Guest Speakers Moderator: Peter Roux PP7 - Sebastio Pimenta: The International Artist in Residence Program at Kouraku Kiln in Arita PP8 - Johanna DeMaine & Tetsuya Tetsui: Fusion: A blend of East and West: Ancient and contemporary PP9 - Elida Maria Matsumoto: NPO Flaming Elephant PP10 - Ellie Schimelman: The Cross-cultural Collaborative in Ghana	Room A101, Art Building 1, 2F
16:00 - 16:15	Break	
16:15 - 17:30	Workshops Moderator: Stephanie Ann Houghton Elida Maria Matsumoto: Tea Party with pottery from Kouraku Kiln, Arita (Please bring some tea to share) - FREE -  Ana R. Verissimo with Kenji Fukudome & Sopnil Mehedi: Science in the Park (STEAM) - FREE -  Sebastio Pimenta: Pottery decal workshop - Yen 1000 -  * Please pay cash on the day (1000 yen/person include materials and firing). The finished item can be collected at Tiempo on Sunday 23rd September, or mailed to you individually (at additional expense).	Room A101, Art Building 1, 2F
17:30 - 18:00	Break	
18:00 - 20:00	Dinner  Please register online in advance on conference website (3000 yen/person)  Click here for REGISTRATION	Café Sonnes, near Saga University entrance

# 1st INTERNATIONAL CONFERENCE ON INTERCULTURAL DIALOGUE THROUGH THE ARTS: COMMUNITY DEVELOPMENT, EDUCATION, POLICY

# DAY 2 FRIDAY 22nd SEPTEMBER 2017 (LOCATION: SAGA UNIVERSITY, SAGA CITY) (Ticketing fees apply)

Time		Location
08:30 - 09:00	Registration Student Volunteers: Maki Maeda, Sopnil Mehedi, Devi Oktabrianti	Room A101, Art Building 1, 2F
09:00 - 10:30	Session 1: Mask dance in Korea and Saga (RP) Moderator: Stephanie Ann Houghton PP11 - Keong Ku: Mask dance in Korea PP12 - Bokyong Cha & Hansol Kang: Korean mask dance at elementary school level PP13 - Stephanie Ann Houghton: Menburyu mask dance	Room A101, Art Building 1, 2F
10:30 - 11:00	Break	
11:00 - 13:30	Workshop Stephanie Ann Houghton & Kazuki Miyata: Menburyu mask dance (Part 1) * Please bring sportswear, sports shoes, towel and a drink	Sports Center 2F
13:30 - 13:45	Dance Performance Moderator: Stephanie Ann Houghton DP2 - Striesand Lee: Philippine JOTA dance and music	Sports Center 2F
13:45 ~	Travel to Fukuoka  Lunch and transport are not provided	
18:30 ~	<ul> <li>Please register online in advance on conference website (4000 yen/person)</li> <li>Click here for <u>REGISTRATION</u></li> </ul>	Sancho Panza, Tiempo, Fukuoka City

#### ${\tt 1st\ INTERNATIONAL\ CONFERENCE\ ON\ INTERCULTURAL\ DIALOGUE\ THROUGH\ THE\ ARTS:}$

COMMUNITY DEVELOPMENT, EDUCATION, POLICY

and

#### 1st INTERCULTURAL FESTIVAL THROUGH THE ARTS

DAY 3

#### SATURDAY 23rd SEPTEMBER 2017 (LOCATION: TIEMPO, FUKUOKA CITY)

	Don Quijote	Lola Flores	Benny Moré	Astor Piazzolla	G. Mistral	Patio - Frida Kahlo (4F)	Sancho Panza (5F)	Time
9:00 - 9:30		Registration (Reception Desk)						9:00 - 9:30
9:30 - 10:00		Opening Address						9:30 - 10:00
10:00 - 11:00 (1h)	Session 2 (PR) Moderator/s: Zinemanas & Huang P13- Daphna Markman Zinemanas: Conceptualization of the Additional Value of Art psychotherapy: Intersubjectivity and Visual Symbolization P20 - Zhuo Min Huang: Making Meanings of Intercultural Experience through an Introspective Space of Creative-Visual-Arts		Session 1 (PR) Moderator/s: Houghton & Lakrout PI1- Stephanie Ann Houghton: Dance, Dance-Fitness and Intercultural Language Education PS- Melissa Lakrout: The body: a bridge for intercultural exchange		Session 3 (PR) Moderator/s: Ku & Park P16 - Keong Ku: Global LYNCs Project: Developing Korean Primary and Middi School Students' Intercultural Communicative Competence P19 - Boonjoo Park: The Effects of Collaborative Learning on Intercultural Communicative Competence between Korean EFL University Students and Foreign Exchange Students with Various Cultural Backgrounds			10:00 - 11:00 (1h)
11:00 - 11:10 (10min)						Acoustic Music Performance - FREE -		11:00 - 11:10 (10min)
11:10 - 12:10 (1h)	Session 4 (PR) Moderator/s: Baba & Suzuki Pc - Takeshi Baba: 悪意思いたから知識部別作に集点を置いたサービス・ラーニングの開発 P14- Takami Suzuki: フランス日本のアルセンチンタウゴー賞文化コミュニケーションの一例	Workshop 1 Shinya Mori: Moving Croquis: Communicating body movement through rapid sketching	Workshop 2 Elids Maria Matsumoto: An art, the artists and you: An interactive performing presentation for a therapeutic community	Workshop 3 tiddor Flores & Rodigo Herrera: Spanish gestures in Communication as support for oral communication	Session 5 (PR) Moderator/s: Koide, Ryan &Rockell P8: Yuki Koide & Stephen Ryan: Exploring the possibilities of "English Through Drama": An ethnograph: investigation P24: 4 Km Rockell: Noh-ing English at a Japanese University		Acoustic Music Performance - FREE -	11:10 - 12:10 (1h)
12:10 - 12:25								12:10 - 12:25
12:25 - 13:25 (1h) LUNCH	Session 6 (PR) - FREE - Moderator/s: Morita P17 - Shinichi Morita: 現代アートの祭典、アートフェアの可能性について	Workshop 4 Silvana Reyes & Conrado Gmeiner: Interplay between the roles of Flamenco (Guitar, Palms, Song and Dance)	Workshop 5 Pablo Sosa & Yenis Flores: Fusions and Styles of Salsa between an Argentianian and a Cuban	Workshop 6 Joel Tempestti & Agueda Mansilla: Tango Codes for any Milonga in the World	Workshop 7 Isidoro Flores & Rodigo Herrera: Foreign Words: The origins fo Different Words in Spanish	Exhibition Session 1 - FREE - Co-ordinators: Peter Roux & Elida Maria Matsumoto	Acoustic Music Performance - FREE -	12:25 - 13:25 (1h) LUNCH
13:25 - 13:40				1				13:25 - 13:40
13:40 - 15:20 (1h 40min)		Workshop 8 13:40 - 14:40 (1H) Shinya Mori: Moving Croquis: Communicating body movement through rapid sketching (extended time)	Workshop 9 Stephanie Ann Houghton & Kazuki Miyata: Menburyu mask dance (Part 2)	Workshop 10 Ana R. Verissimo: Science communication, public engagement and the arts		Exhibition Session 2 - FREE - Co-ordinators: Peter Roux & Elida Maria Matsumoto	Acoustic Music Performance - FREE -	13:40 - 15:20 (1h 40min)
15:20 - 15:45				Break				15:20 - 15:45
15:45 - 16:00		Open					15:45 - 16:00	
16:00 - 18:00 (2h)	Open Forum  Intercultural Engagement through the Arts - FRE - FRE FRE FRE FRE						16:00 - 18:00 (2h)	
18:00 - 18:10	Move to Sancho Panza on 5F for Dinner							18:00 - 18:10
18:10							Dinner - 21:00 (including Intercultural Exchange)	18:10
19:00 - 00:00			Tiempo 4 All Party - Multidisciplinary Art and Social Event - (Click here for more information)				Acoustic Music Performance	19:00 - 00:00

# 1st INTERNATIONAL CONFERENCE ON INTERCULTURAL DIALOGUE THROUGH THE ARTS: COMMUNITY DEVELOPMENT, EDUCATION, POLICY and 1st INTERCULTURAL FESTIVAL THROUGH THE ARTS

#### DAY 4

#### SUNDAY 24th SEPTEMBER 2017 (LOCATION: TIEMPO, FUKUOKA CITY)

Time	Don Quijote	Lola Flores	Benny Moré	Astor Piazzolla	G. Mistral	Patio - Frida Kahlo (4F)	Sancho Panza (5F)	Time
9:00 - 9:30		Registration (Reception Desk)						9:00 - 9:30
(1h 40min)	Session 8 (PR) Moderator/s: Chevalier, Angove & Roux P22 - Laurence Chevalier: From Language to Dance: A Teaching Perspective P7 - Dana Lee Angove & Peter W. Roux: Global citizenship in motion: Dance and dialogue for intercultural learning		Session 7 (PR) Moderator/s: Hsieh, Matsumoto & Schimelman P1 - Jessie Hsieh: Arts in the Community and Social Participation: A General Education Course for Intercultural Citizenship and Community Development P2 - Elida Maria Matsumoto: How community can benefit from arts for its development: a reading and writing project in Nungua/ Ghana (Africa) P3 - Elile Schimelman: Using Arts for Social Change and Understanding		Session 9 (PR) Moderator/s: Hsu & Jing P18 (Virtual) - Letticia Yulita: 'Never forget. Never forgive': From creating a leaflet to engaging with the community P23 - Tsu-chia Julia Hsu: Exploring Intercultural Encounters' Learning Perspectives P10 - Hongtao Jing: A Curriculum for Intercultural Citizenship in a Japanese University	Workshop 11 Daphna Markman Zinemanas: Multicultural group art project		09:30 - 11:10 (1h 40min)
11:10 - 11:20 (10min)								11:10 - 11:20 (10min)
(1h 40min)	Session 10 (PR) Moderator/s: Houghton, LeFrancois & Verissimo P12 - Stephanie Ann Houghton & Yoshiko Kurolwa: Intercultural Communication through children's literature P25 - Vincent LeFrancois: Intercultural Communication through Bandes Dessiness (French comics) P15 - Ana R. Verissimo: Scientific literacy through the arts	Workshop 12 Silvana Reyes & Conrado Gmeiner: Communicating through Affective Codes in Flamenco: Pride, Passion and Perseverance	Workshop 13 Marcelo Stella & Yenis Flores: Creating community through Cuban Rueda Salsa: Coordinated cooperation in a state of change	Workshop 14 Elida Maria Matsumoto: The I and Us: Experience the individual in a collective experience in a creative workshop	Session 11 (RP) Moderator/s: Pimenta PP7 - Sebastio Pimenta: The International Artist in Residence Program at Kouraku Kiin in Arita	Workshop 11 continued Daphna Markman Zinemanas: Multicultural group art project	Acoustic Music Performance - FREE -	11:20 - 13:00 (1h 40min)
13:00 - 13:10								13:00 - 13:10
	Workshop 15 Rodrigo Herrera: A Search for Sounds in our Immediate Exterior: Hidden Onomatopeia inside the Spanish Language	Workshop 16 Ahlam: Distinguishing Sounds in Arab Music	Workshop 17 Pablo Sosa & Yenis Flores: Different kinds of Expressions in Social Dance: Structure and Interpretation	Workshop 18 Joel Tempestti & Agueda Mansilla: The Origin of Argentine Folklore and Regionalism inside of Dances	Workshop 22 Sebastio Pimenta: Explorations in creative decoration with decal on pottery	Exhibition Session 3 - FREE - Co-ordinators: Peter Roux & Elida Maria Matsumoto	Acoustic Music Performance - FREE -	13:10 - 14:00 (50min)
14:00 - 14:10							Acoustic Music Performance	14:00 - 14:10
14:10 - 15:10 (1h)	Session 12 (RP) - FREE - Moderator/s: Houghton & Verissimo PP9 - Stephanie Ann Houghton, Ana R. Verissimo & Balley Onaga: Interculturality, Artificial Intelligence & Art	Workshop 19 Ahlam: From Exorcism to Emotional Expression: Exploring improvisations in body movement to Zar Rhythm	Workshop 20 Pablo Sosa & Yenis Flores: Fusions of the Caribbean in Music and Dance	Workshop 21 Joel Tempestti & Agueda Mansilla: Changes in Nonverbal Roles and Communication in Tango: Moving together in trust and alternating the lead	Session 13 (PR) - FREE - Moderator/s: Eguchi P21 - Kumi Eguchi: Interdisciplinary Study on Evaluation of Kasuri Culture			14:10 - 15:10 (1h)
15:10 - 15:20		1		1	ı			15:10 - 15:20
15:20 - 16:45 (1h 25min)		Open Discussion & Concluding Session:  Going 4ward  - Intercultural Dialogue through the Arts FREE -  Floating Moderator: Dr.Andy Nonaka, Intercultural Communication, President, CommSkill Co., Ltd.  Moderators:  1- Elida Maria Matsumoto (Japanese), in Artist, Educator, Art Healer, Flaming Elephant NPO Founder 2-Peter Roux (English), Lecturer, Organization for General Education, Saga University 3 - Santiago Heretra (Spanish), Founder and President, NPO Tiempo Iberoamericano 4 - Stephanie Weston (Multillingual), Professor, International Relations, Law Faculty, Fukuuka University  (Click here for more information)				Rehearsal of Flamenco Show  Open to public audience for insights into communications between performers  - FREE -		15:20 - 16:45 (1h 25min)
16:45 - 18:00	FINAL KANPAI at Sancho Panza (5F) - Happy Hour							16:45 - 18:00